MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the severely calcified internal carotid artery.A 5.5mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured and a leakage of the contrast agent was confirmed from the balloon part during inflation.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the severely calcified internal carotid artery.A 5.5mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured and a leakage of the contrast agent was confirmed from the balloon part during inflation.The procedure was completed with a different device.No patient complications were reported.It was further reported that the balloon was inflated once.
 
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14836695
Report Number2134265-2022-07348
Device Sequence Number20032135
Product Code DQY
UDI-Device Identifier08714729757214
UDI-Public08714729757214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0025993984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown